Reply
Long Lost Member
wwdbkevin
Total Posts: 15
Registered on: ‎08-18-2010

Skin irritation with the Omnipod

I must say I really love the omnipod, its been a month now and it's dialed in nicely. The issue I'm having is the insertion site gets a little red and itchy the on the 2nd and third day of wearing. Then I have a red raised bump for a few days after I remove the pod. It seems to be a skin reaction, any tips?
Established Advisor
Angua
Total Posts: 787
Registered on: ‎04-02-2010

Skin irritation with the Omnipod

I have the raised spot too after I remove the Pod, I figure its a reaction to having had a catheter stuck in it for three days and insulin continually dripping in. Moisturizer helps. As for the skin irritation, I found that using IV-Prep wipes rather than alcohol wipes to clean the skin prior to sticking the Pod on totally reduced the irritation.
Frequent Responder
regina61709
Total Posts: 230
Registered on: ‎11-03-2009

Skin irritation with the Omnipod

I used to have that for the first two or three months after I started the pod...and then it just stopped happening. I don't know why...

Regina
Type 1 Diagnosed 2009
OmniPodding since Oct '09

Long Lost Member
caseyr84
Total Posts: 35
Registered on: ‎11-02-2009

Skin irritation with the Omnipod

You can call Omnipod customer service, and they can send you free samples of a variety of barrier wipes that might help reduce the site irritation.

I only had irritation issues on my abdomen...the same sort of itching you talk about, along with general reaction to the adhesive (I think). However, it didn't happen every time, crazy body. After a while, my body seemed to just deal with it better. Of course, just thinking about it is making my site itch...

CaseyR
Frequent Responder
energeticmom
Total Posts: 479
Registered on: ‎10-31-2009

Skin irritation with the Omnipod

The skin irritation may go away. If not, there is probably some type of cream you can put on that won't interfere with the adhesive.

Two years ago, my daughter did a 10-day trial on the Omnipod, as did my husband and I (when kids try pumps, parents are often hooked up too). Both she and my husband experienced itching like you describe (I didn't). The pump nurse said that happens to people more when they first start using the pod.

In the end, she decided not to pump (not b/c of this itching issue). She has had a CGM for about a year-and-a-half now, and she usually has a red bump when she removes it. She puts antibiotic ointment on the bump. The CGM sometimes itches her when it's first inserted.

Jeannie
Jeannie
Mom to 14-year-old Katherine, dx'd at age 7
Super Advisor
marymary
Total Posts: 1,170
Registered on: ‎10-31-2009

Skin irritation with the Omnipod

We have found a cream made by 3M that is called Cavilon Durable Barrier Cream that works best for Melissa. They also have wipes, but the cream is good and doesn't interfere with sticking. Dry skin seems to be problematic with pods. Also, we use adhesive remover to remove them or else they will take a layer of skin with them even with using the cream. Even with all of this, we can't use anything but arms for sites. The itching is just intolerable anywhere else. No itching at all on arms with this cream though. You have to buy it online.
Mary, mom to Michael and Melissa, both Type 1
Michael is an adult, living on his own and using a CGM and MDI
Melissa is also an adult, with an intellectual disability, therefore she needs lots of help managing her diabetes. She uses an Omnipod pump and Dexcom CGM
Long Lost Member
wwdbkevin
Total Posts: 15
Registered on: ‎08-18-2010

Skin irritation with the Omnipod

Thank you all for your feedback.